Cardiovascular Disease Prevention Expert Forum
Numbness and Indigestion
About This Forum:

Questions in the Cardiovascular Disease Prevention forum are answered by Dr. Lee Kirksey, associate professor at The University of Pennsylvania School of Medicine.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Numbness and Indigestion

Hello, how are you , I have a question about my mom's health.  She is 55 and she has high blood pressure. she's been treating it with Exforge medication which I think dropped her blood pressure to normal.  She is very thin asian decent, never really had cholestoral problems but I think our family might have a history of weak heart and kidney. She been told she has enlarged heart and something found in her kidney (I dont remember what it was) Right now she is taking Exforge, Fish Oil. But recently doctor gave her Iron to take. We dont know if this is due to iron but recently when she eats (not everytime) we noticed possibly cold food like watermelon, she seemed she was having really bad indigestion. So she couldnt eat right lately. She say it feels like her arms and legs went to sleep and feels numb. I gave her 7up so she can burp and used chinese massage cups to relieve the symptoms. We are going to go see a doctor soon but should we be alarmed by this and see doctor ASAP ? What could be causing this problem ? Im really concerned, please help
469720_tn?1388149949
Hello
Exforge is a combination of Amlodipine and Valsartin. A calcium channel blocker and ACE inhibitor used to treat high blood pressure. Possible side affects include indigestion as well as numbness and tingling of the extremities (feet and hands). I would call your doctor to describe these side affects so that he/she can assess the severity to determine if the medication needs to be stopped and changed to something else. Do not stop the medication without consulting your doctor as your mother could rebound to a very high blood pressure

More common
Bloating or swelling of face, arms, hands, lower legs, or feet
rapid weight gain
tingling of hands or feet
unusual weight gain or loss
Less common
Body aches or pain
chills
cough
difficulty in breathing
dizziness
ear congestion
fever
headache
loss of voice
muscle aches
sneezing
sore throat
stuffy or runny nose
unusual tiredness or weakness

Rare
hoarseness
increased hunger
increased thirst
increased urination
indigestion
irritation
itching

Good luck.
3 Comments
Blank
Avatar_n_tn
Thanks for the reply. I really appreciate it.  She saw the doctor today and he told her to stop the iron supplement and gave her prevacid to see if it is due a stomach problem. Today she took prevacid and ate again. Tonight, she is again after eating having the same problems. We checked her blood pressure right now,  it came out very low 80/60. Is this good because the drug is working ? or bad and should the drug dosage be reduced ? or is this a sign of her actually getting better and be able to be off the drug ?
Also She has been on Exforge for awhile, maybe couple of month without this side effect, why is it showing this side effect all of the sudden ? Sorry for all the question. Thank You
Blank
469720_tn?1388149949
Its less likely that the side affect would occur after some time however it is possible. your doctor will determine that. Her blood pressure of 80/60 is low and if its accurate your doctor will determine if her med needs adjusted.
Blank
Continue discussion Blank
This Forum's Experts
469720_tn?1388149949
Lee Kirksey, MDBlank
The Cleveland Clinic Foundation
cleveland, OH
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank